Indiana, 2015Flash Flooding and Lightning Strike in Indiana, July 12, 2015
July 12, 2015 · NWS LMK · 9 events in 4 counties and zones
A complex of slow moving thunderstorms moved across Indiana during the early morning hours July 12th and slowly tracked into southern Indiana shortly before dawn. Between 2 and 5 inches of rain fell in a 1 to 2 hour time frame, resulting in flash flooding across parts of the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $400,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of slow moving thunderstorms moved across Indiana during the early morning hours July 12th and slowly tracked into southern Indiana shortly before dawn. Between 2 and 5 inches of rain fell in a 1 to 2 hour time frame, resulting in flash flooding across parts of the area. The system was also accompanied by an intense amount of lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 12, 2:23 AM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 12, 2:23 AM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 AM EDT Sun Jul 12 2015
.SHORT TERM (Now through Monday Night)...
Issued at 323 AM EDT Sun Jul 12 2015
...Multiple Rounds of Storms. Flooding and Severe Threat Likely...
The upper pattern will be characterized by a strong upper ridge over
the western CONUS and continually reinforced troughing over the NE
CONUS through the short term. This setup will leave the Ohio River
Valley situated in the NW flow aloft between the two upper features,
with several disturbances diving through the stronger flow. Given
strong to extreme instability developing on the periphery of the
upper ridge and the forcing/triggering from individual perturbations
in the NW flow, several rounds of strong and severe storms are
expected. The strongest storms are expected later Monday evening,
where a widespread heavy rainfall and damaging wind event is
possible. In fact, all severe weather modes are on the table through
the short term.
Today and Tonight...
The first round of scattered to numerous showers and storms are
expected this morning as redevelopment occurs. An MCV evident on
mosaic radar over central IN and an associated surface low over
eastern IL will slide SE along a stalled frontal boundary bisecting
our CWA through the morning, helping to provide focus (subtle LLJ
response) for shower/storm development. Some of these storms may be
strong with gusty winds and heavy rainfall being the main threats.
Best coverage looks to be along and north of I-64 through the
morning into midday, before the complex moves south and east out of
our region. Expect a relative lull through the late morning and
early afternoon hours as the atmosphere destabilizes. Scattered to
numerous thunderstorms are then expected to re-develop along
residual outflow boundaries/differential heating and the main
synoptic front still situated mainly across our NE CWA. Strong
instability underneath 30-35 knots of 0-6 km shear will be
supportive of some organization with multicell cluster and mini
bowing segments. Orientation of storm development/movement may also
lead to some training of heavy rain producing storms. So, main
threats will be localized hydro concerns and damaging winds.
One Note...Storms this afternoon are conditional upon clearing out
and being able to re-destabilize.
Expect coverage of storms to diminish through the late evening hours
into the overnight as triggering is lost and brief upper ridging
looks to develop over the area. Deterministic models keep an active
overnight, but am leaning toward the "quieter" hi res consensus at
this time given the lack of a defined trigger.
Look for highs west of I-65 in the upper 80s and low 90s, with highs
in the east confined to the mid 80s under better storm coverage.
Heat indices will approach 100 in the west as hot temps combine with
dew points above 70 F.
Monday - Monday Night...
...Significant Weather Event Possible...
Data continues to suggest that a significant severe weather event
will be possible across the entire CWA Monday evening into Monday
night. As was stated in the previous discussion, NW flow MCS
activity can be tricky as models tend to struggle with timing of
individual disturbances and their interaction with strong/extreme
instability. Nevertheless, something has to give between this
instability on the periphery of the upper ridge and what appears to
be a strong disturbance diving through the flow. Unfortunately, our
region has s good shot of being in the thick of things. The latest
Day 2 SPC outlook reflects this threat with a Moderate Risk.
Setup will continue to be characterized by NW flow aloft with a
likely stalled frontal boundary bisecting our CWA from NW to SE.
Strong/extreme instability will develop due to steepening mid level
lapse rates over top of surface heating and dewpoints over 70 F.
These ingredients combined with 40-50 knots of 0-6 km bulk shear
will support an organized MCS developing upstream and moving into
our area through the evening/overnight. Veering wind profiles would
also support some supercells most likely across our NE and in
vicinity of any localized differential heating boundaries.
Like the 12/00Z NAM solution of complex developing upstream and then
bowing out across our CWA as organized convection develops a cold
pool and then follows the instability gradient southward. This
solution seems to fit the given pattern/setup.
Bottom line is that all severe modes, including Flash Flooding, will
be on the table Monday evening into Monday night. Will be issuing a
"heads-up" Special Weather Statement in anticipation of the
potential hazards Monday evening. An eventual Flash Flood Watch will
probably be needed, but chose to hold off given the uncertainty of
MCS activity and the relative lull between today's
scattered/progressive activity and tomorrow's potential event.
.LONG TERM (Tuesday through Sunday)...
Issued at 300 AM EDT Sun Jul 12 2015
Main highlights in the long term are 1) severe storm chances Tuesday
2) precipitation chances mid/late week and 3) heat/humidity.
The synoptic pattern Tuesday is expected to feature the upper ridge
centered over Texas with a potent shortwave trough rotating through
the lower Great Lakes. At the surface, outflow boundaries and/or
washed out fronts are likely to be in place from Monday night's
severe storms /see above/ across the area. Given the fast mid/upper
level flow and approaching shortwave trough, there is good consensus
that we'll rapidly clear out and destabilize during the late morning
hours. The environment when the shortwave trough arrives during the
afternoon should be characterized by 2000-3000 J/kg of SBCAPE and
deep layer shear of 40 kts. Another round of strong to severe storms
are expected with damaging winds the main threat. Flash flooding may
become a concern as well if we see repeated rounds over the same
here. Regardless the the air mass will be supportive of efficient
rain producing thunderstorms. Placement remains the biggest
question, but 12.00z guidance hints that storms may initiate across
central to south-central Kentucky first, then move east/southeast.
If this scenario pans out, southern Indiana may not see as much of a
threat. Again, what happens Tuesday will be dictated on what
ultimately happens Monday night, so have kept higher POPs for most
of the area.
While we'll remain in northwesterly to zonal flow aloft Wednesday
through Friday, at this time there's not a strong signal for any
significant shortwave to move through, so precipitation chances will
be mainly in the 20-30 percent range. In fact, some areas could see
a few dry days. Though, that will allow the heat/humidity to build
and highs are expected to gradually increase during the week into
the low/mid 90s. This is especially true for the south/southwest
areas where mid-90s are looking more likely. Add in 70-73F dewpoints
and peak heat indices in the afternoon will approach 100 to
103F.
Next weekend, forecast models show the upper ridge over the
southern Plains with periodic shortwaves coming out of the northern
Plains into the Great Lakes region. Still some uncertainty in how
strong the ridge is and whether the lower Ohio Valley will remain on
the periphery. For now, a model consensus of chance POPs with highs
at or slightly above normal look good. If the ridge wins out, plan
on heat/humidity to be the main story but if it breaks down some,
then more rounds of storms would be the threat across the area.
&&
.AVIATION (06Z TAF Update)...
Updated 105 AM EDT Sun Jul 12 2015
Expecting VFR conditions to prevail for a good chunk of the
overnight, however scattered to numerous showers and storms are
expected to develop and move through the TAF sites later this
morning. Before these storms arrive there is some question as to
whether some patch fog will develop around the TAFs. Given the
amount of upper level clouds, think this is becoming less likely
although some brief periods of MVFR still cannot be ruled out. Will
not mention for now.
Will watch as a scattered and disorganized complex drops south out
of IL/IN through the overnight hours. Expect some redevelopment
toward dawn given a strengthening low level jet and some elevated
instability. Best timing at SDF looks to be between 5 AM and 9 AM
EDT. 6 AM to 11 AM at LEX. 3 AM to 6 AM CDT at BWG. Brief gusty
winds and visibilities below VFR will be a possibility with any
storm, along with cloud to ground lightning.
Expect a lull through the late morning and early afternoon, however
atmosphere should recover to allowed for scattered showers and
storms in the afternoon, mainly at SDF/LEX. Expect steady WSW winds
through the afternoon.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Short Term........BJS
Long Term.........ZT
Aviation..........BJS
Hazardous weather outlook, Jul 12, 2:47 AM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
347 AM EDT SUN JUL 12 2015
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
347 AM EDT SUN JUL 12 2015 /247 AM CDT SUN JUL 12 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
MOVE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY THIS MORNING. A
FEW OF THE STORMS MAY BE ON THE STRONG SIDE WITH GUSTY WINDS AND
TORRENTIAL RAINFALL BEING THE MAIN THREATS.
SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON
AND EVENING. THE STRONGEST STORMS WILL COME WITH A THREAT OF
LOCALLY INTENSE RAINFALL...EXCESSIVE CLOUD TO GROUND
LIGHTNING...AND ISOLATED INSTANCES OF DAMAGING WINDS.
HEAT INDICES MAY RISE TO NEAR 100 DEGREES THIS AFTERNOON ACROSS
WEST CENTRAL KY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE DURING
THE MONDAY THROUGH TUESDAY EVENING TIME FRAME WITH DAMAGING
WINDS...LARGE HAIL AND TORRENTIAL RAINFALL BEING THE PRIMARY
WEATHER HAZARDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. GIVEN
ALREADY WET GROUNDS FROM RECENT HEAVY RAINFALL...FLASH FLOODING
WILL BE A CONCERN WITH EACH ROUND OF STORMS.
ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE WEDNESDAY THROUGH
SATURDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED FOR THE LATTER
HALF OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED SUNDAY THROUGH TUESDAY
EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
BJS/ZBT
In the hours before
Special weather statement, Jul 12, 3:04 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
404 AM EDT SUN JUL 12 2015
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121630-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
404 AM EDT SUN JUL 12 2015 /304 AM CDT SUN JUL 12 2015/
...A FEW ROUNDS OF HEAVY RAIN AND SEVERE WEATHER POSSIBLE THROUGH
TUESDAY EVENING...
AN ACTIVE PERIOD OF WEATHER IS SETTING UP FOR TODAY AND INTO THE
FIRST PART OF THE NEW WEEK...WITH A FEW ROUNDS OF SEVERE WEATHER
AND HEAVY RAINFALL ANTICIPATED.
THE FIRST ROUNDS OF STORMS WILL OCCUR THIS MORNING AND AGAIN THIS
AFTERNOON AND EVENING WHERE GUSTY WINDS AND LOCALLY HEAVY
RAINFALL ARE EXPECTED. ISOLATED INSTANCES OF DAMAGING WINDS AND
TORRENTIAL RAIN WILL BE POSSIBLE.
THE STRONGEST STORMS ARE EXPECTED MONDAY AFTERNOON AND EVENING
WHERE A MORE WIDESPREAD THREAT OF SEVERE WEATHER WILL BE
POSSIBLE...INCLUDING FLASH FLOODING...DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES. EXCESSIVE LIGHTNING IS ALSO LIKELY
WITH STORMS.
A FINAL ROUND OF STRONG OR SEVERE STORMS IS AGAIN POSSIBLE ON
TUESDAY WITH SIMILAR THREATS TO MONDAY.
STAY UP TO DATE OF THE LATEST FORECASTS AS SEVERE WEATHER AND
FLOODING WATCH/WARNING PRODUCTS MAY BE NEEDED OVER THE NEXT FEW
DAYS.
BJS
Special weather statement, Jul 12, 3:51 AM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
451 AM EDT SUN JUL 12 2015
INZ077>079-092-KYZ032-033-120950-
CLARK IN-HENRY KY-JEFFERSON IN-SCOTT IN-TRIMBLE KY-WASHINGTON IN-
451 AM EDT SUN JUL 12 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 448 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES EAST OF
VERNON TO 7 MILES SOUTH OF VERNON TO 9 MILES SOUTHWEST OF
BROWNSTOWN...AND MOVING SOUTHEAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
BEDFORD...
SCOTTSBURG...
MADISON...
BRYANTSBURG AND AUSTIN...
PUMPKIN CENTER AND MADISON MUNICIPAL AIRPORT...
LITTLE YORK AND RINGWALD...
MILTON AND HANOVER BEACH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3869 8519 3874 8526 3873 8532 3859 8521
3859 8507 3855 8516 3851 8537 3852 8544
3849 8548 3845 8567 3877 8613 3879 8608
3876 8590 3873 8588 3881 8579 3883 8573
3883 8562 3892 8554 3892 8521
TIME...MOT...LOC 0851Z 322DEG 31KT 3903 8538 3887 8557
3880 8618
ZTSpecial weather statement, Jul 12, 4:50 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
550 AM EDT SUN JUL 12 2015
INZ077>079-092-KYZ031>034-121050-
CLARK IN-HENRY KY-JEFFERSON IN-OLDHAM KY-SCOTT IN-SHELBY KY-TRIMBLE
KY-WASHINGTON IN-
550 AM EDT SUN JUL 12 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 548 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WARSAW TO 9 MILES
NORTHWEST OF LA GRANGE TO 13 MILES SOUTHEAST OF BEDFORD...AND MOVING
SOUTHEAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
NEW CASTLE...
LA GRANGE...
BEDFORD...
SALEM...
PROVIDENCE AND RUSSELL CORNER...
PENDLETON AND CEDAR POINT...
TARASCON AND LIRO...
PARK LAKE AND DELVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3857 8554 3871 8531 3869 8526 3874 8525
3877 8520 3869 8519 3868 8528 3859 8521
3860 8508 3857 8501 3851 8502 3852 8498
3849 8499 3846 8490 3844 8492 3840 8488
3828 8531 3843 8589 3873 8631 3878 8626
TIME...MOT...LOC 0950Z 327DEG 35KT 3879 8496 3848 8549
3871 8629
ZTLightning, Crawford
- When
- July 12, 4:50 AM EST
- Where
- Crawford County, Sulphur
- Property damage
- $300,000
- Reported by
- Trained Spotter
- Coordinates
- 38.230, -86.470
A trained spotter reported that lightning struck the Sulphur Pentecostal Church. According to the Crawford County emergency manager, the church was destroyed and determined to be a total loss.
Flash Flood, Scott
- When
- July 12, 6:01 AM EST
- Where
- Scott County, 0.88 mi NW of Scottsburg to 0.58 mi NNW of Scottsburg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.690, -85.780
A law enforcement official reported that Highway 56 at Highway 31 was flooded and impassable. Slow moving thunderstorms brought intense rain rates and total amounts during the early morning hours was between 2 and 3 inches. This fell on top of already saturated ground.
Flash Flood, Floyd
- When
- July 12, 6:30 AM EST
- Where
- Floyd County, 1.63 mi W of New Albany
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.300, -85.830
A broadcast meteorologist relayed a report of side street flooding in New Albany. Approximately 1 to 2 inches of rain fell in 60 to 90 minutes.
Flash Flood, Clark
- When
- July 12, 6:40 AM EST
- Where
- Clark County, Clarksville to 0.82 mi ENE of Clarksville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.320, -85.770
A broadcast meteorologist relayed a report of side street flooding in Clarksville. The southern part of the county received 3 to locally 4 inches in 2 hours.
Flash Flood, Scott
- When
- July 12, 6:48 AM EST
- Where
- Scott County, 0.88 mi SW of Austin to 1.5 mi SSW of Austin
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 38.740, -85.810
A public report was received of high water in parts of Austin. An apartment building was partially flooded and rainfall amounts varied from 1 to locally 3 inches across the area.
Flash Flood, Floyd
- When
- July 12, 6:50 AM EST
- Where
- Floyd County, 0.76 mi WSW of Blackiston Mill to 0.86 mi WSW of Blackiston Mill
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.328, -85.814
A public report was received of high water flooding parts of Castlewood Drive. Between 2 and 3 inches fell within 2 hours across much of the area.
Flash Flood, Clark
- When
- July 12, 7:13 AM EST
- Where
- Clark County, 1.48 mi NNW of Jeffersonville to 0.67 mi NE of Bonnenburger
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.300, -85.730
A public report of flooded and impassable side streets was received across pars of Jeffersonville. Rainfall amounts across southern Clark County varied from 3 to locally 4 inches.
Flash Flood, Clark
- When
- July 12, 7:21 AM EST
- Where
- Clark County, 0.26 mi SSE of Bonnenburger to 0.11 mi ESE of Bonnenburger
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.277, -85.748
A broadcast meteorologist relayed a report that the 10th Street ramp to Interstate 65 was flooded and impassable. Approximately 2 to 3 inches fell during the morning hours.
Flash Flood, Clark
- When
- July 12, 7:22 AM EST
- Where
- Clark County, 0.88 mi SW of Sellersburg to 0.72 mi SSW of Sellersburg
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.390, -85.760
A public report was received of numerous street flooding due to excessive rainfall and intense rain rates. Much of Clark County received 3 to locally 4 inches in a span of 60 to 90 minutes.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 12 to 14, 201550 injured · 23 events
- Flash Flooding and Damaging Winds in West Virginia, July 12 to 14, 2015$3.9 million · 96 kt wind · 66 events
- Lightning Strike in South Dakota, July 12, 20151 death · 1 injured · 1 event
- Tornado and Hail in Minnesota, July 12, 2015$602,000 · EF1 · 43 events
- Flash Flooding and Flood in Ohio, July 12 to 17, 2015$2.8 million · 74 kt wind · 27 events
- Tornadoes and Hail in Minnesota, July 12, 2015EF2 · 41 events
- Flash Flooding and Hail in Kentucky, July 12, 2015$453,000 · 1 in hail · 28 events
- Tornado and Flash Flooding in Indiana, July 12, 2015$241,000 · EF0 · 6 events
- Hail and Damaging Winds in South Dakota, July 12, 2015$100,000 · 1 in hail · 13 events
- Damaging Winds in Wisconsin, July 12, 2015$100,000 · 57 kt wind · 10 events
- Lightning Strike in Florida, July 12, 2015$100,000 · 1 event
- Flash Flood and Damaging Winds in Arizona, July 12, 2015$57,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581770, 581772, 581773, 581774, 581775, 581776, 581777, 581780, 581782.